MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120164
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas catheter to treat iliac vein stenosis.During the balloon removal, the balloon could not be gathered and retrieved normally at first.After continuing to attempt balloon removal, the balloon ruptured and was subsequently removed with a retrieval device.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were provided and reviewed.The first photo shows the atlas gold balloon and inner guidewire lumen noted to be detached from the device and also bunching was noted at the inner guidewire lumen.Partial inversion of balloon seen.The second photo shows the atlas gold device in which the balloon and inner guide wire lumen are completely detached from the catheter.Bunching was noted to the inner guidewire lumen.Blood residues were noted at the inflation luer and guidewire luer.The balloon is partially inverted.No other anomalies were noted.Therefore, the investigation is inconclusive for the reported balloon rupture as no objective evidence was provided for review.However, the investigation is confirmed for the identified detachment as the balloon and inner guidewire lumen were detached from the device.Also, the investigation is confirmed for the reported difficult to remove and identified material deformation as the inner guidewire lumen noted to be bunched, and balloon is partially inverted, which could have been caused due to removal difficulties.A definitive root cause for the reported balloon rupture, difficult to remove, identified deformation and detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy; lit), g3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H11: d2b (dqy;lit).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Two photos were provided and reviewed.The first photo shows the atlas gold balloon and inner guidewire lumen noted to be detached from the device and also bunching was noted at the inner guidewire lumen.Partial inversion of balloon seen.The second photo shows the atlas gold device in which the balloon and inner guide wire lumen are completely detached from the catheter.Bunching was noted to the inner guidewire lumen.Blood residues were noted at the inflation luer and guidewire luer.The balloon is partially inverted.No other anomalies were noted.Therefore, the investigation is inconclusive for the reported balloon rupture as no objective evidence was provided for review.However, the investigation is confirmed for the identified detachment as the balloon and inner guidewire lumen were detached from the device.Also, the investigation is confirmed for the reported difficult to remove and identified material deformation as the inner guidewire lumen noted to be bunched, and balloon is partially inverted, which could have been caused due to removal difficulties.A definitive root cause for the reported balloon rupture, difficult to remove, identified deformation and detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (dqy; lit), b1, b5, g2, g3, h1, h6 (patient) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a percutaneous transluminal angioplasty (pta) procedure using the atlas catheter to treat iliac vein stenosis.During the balloon removal, the balloon could not be gathered and retrieved normally at first.After continuing to attempt balloon removal, the balloon ruptured and was subsequently removed with a retrieval device.There was no reported patient injury.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22042634
Report Number2020394-2025-00758
Device Sequence Number8908024
Product Code LIT
UDI-Device Identifier00801741060823
UDI-Public(01)00801741060823(17)260303(10)93PH0189
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Catalogue NumberATG120164
Device Lot Number93PH0189
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/17/2025
08/20/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date08/04/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown